[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 50.16.107.222. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Other Articles
December 24, 1960

CATARACT IN CONNECTION WITH CORTICOSTEROIDS

Author Affiliations

Royal University Upsala, Sweden

JAMA. 1960;174(17):2160. doi:10.1001/jama.1960.03030170050018

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:—  In The Journal, Sept. 10, page 166, Black and co-workers reported the occurrence of subcapsular cataracts induced by corticosteroids in patients with rheumatoid arthritis. In their interesting study the authors found a cataract, which ensued after at least one year's treatment with moderate or large doses of steroids. In a previous paper (Acta Med Scand149:161, 1954) I called attention to the fact that cataract, as observed in connection with the syndrome of Takayashu ("pulseless disease," "aortic arch syndrome") may be accelerated to a considerable degree even after a short period of treatment with corticosteroids. In this syndrome the nutrition of the cranial structures is poor, and it is possible that this factor may be responsible for the ease with which the cataract may appear.

First Page Preview View Large
First page PDF preview
First page PDF preview
×